Thunderstorm Wind, Wise
- When
- May 30, 1:50 PM EST
- Where
- Wise County, 3 mi NE of Wise
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.000, -82.367
A large tree was reported down across Dotson Creek Road.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A large tree was reported down across Dotson Creek Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 30, 9:25 AM EST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1025 AM EDT SUN MAY 30 2004 .DISCUSSION...CONVECTIVE ACTIVITY THIS MORNING HAS WORKED ENE INTO NE TN AND HEADED FOR SW VA. ALREADY SEEING SPOTTY NEW DEVELOPMENT OF SHOWERS ACROSS SOUTHERN PARTS OF THE CUMBERLAND PLATEAU. MODIFIED BNA 12Z SOUNDING INDICATED PLENTY OF INSTABILITY FOR THIS AFTERNOON WITH CAPE VALUES UP TO 2000 J/KG...ALTHO MODIFIED RNK SOUNDING WAS NOT NEARLY AS UNSTABLE. SHORT RANGE MODELS ARE NOT A LOT OF HELP IN DETERMING HOW MUCH CONVECTIVE PCPN RE-DEVELOPS THIS AFTERNOON...WITH MAIN STRONG TO SEVERE THUNDERSTORM EVENT EXPECTED VERY LATE TONIGHT. CURRENT FORECAST HAS SCATTERED WORDING FOR TODAY AND 50 PERCENT CHANCE OF RAIN...WHICH MAY BE SUFFICIENT GIVEN THE LACK OF UPPER LEVEL SUPPORT UNTIL TONIGHT. THE WEAK FRONTAL BOUNDARY MAY STILL LIE ACROSS THE FORECAST AREA...AS SURFACE PLOTS INDICATE A WEAK DEWPOINT AND WIND DISCONTINUITY BETWEEN TYS AND TRI AREAS. WILL LOOK OVER ZFP AND GRIDS TO SEE IF ANY UPDATES ARE NEEDED THIS MORNING...AND WILL POSSIBLY UPDATE THE HAZARDOUS WEATHER OUTLOOK. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga, TN 85 71 79 57 / 50 60 60 10 Knoxville, TN 85 69 78 56 / 50 60 60 20 Bristol, TN 81 66 76 52 / 50 50 60 20 Oak Ridge, TN 84 68 77 56 / 50 60 60 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 600 AM EDT SUN MAY 30 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-311000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 600 AM EDT (500 AM CDT) SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A LARGE SEVERE WEATHER OUTBREAK IS EXPECTED TO DEVELOP THIS EVENING OVER THE LOWER MISSISSIPPI RIVER VALLEY...AND MOVE EAST OVERNIGHT ACROSS THE TENNESSEE RIVER VALLEY. ALTHOUGH THIS COMPLEX OF THUNDERSTORMS IS EXPECTED TO WEAKEN AS IT MOVES EAST OVERNIGHT... THERE REMAINS THE POTENTIAL FOR A WIDESPREAD DAMAGING WIND EVENT WITH LOCALLY HEAVY RAINFALL ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA AFTER MIDNIGHT TONIGHT. IN ADDITION...AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DURING THE MORNING HOURS ON MEMORIAL DAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER MIDNIGHT TONIGHT THROUGH THE MORNING HOURS OF MEMORIAL DAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
The Jackson,KY radar (KJKL), 106 km away, was scanning. The volume nearest the first event began at 18:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2004Every state in 2004This day in weather historyWarnings in Virginia, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395356.